| Model Number |
DLF181242 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/15/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during the coil embolization that was part of a thoracic endovascular aortic repair (tevar) procedure, after the concomitant microcatheter, a leonis mova microcatheter (sumimoto bakelite) was inserted into the lesion, the complaint coil, a 12 mm x 42 cm deltafill 18 (dlf181242 / 30915619) approached the lesion for coil embolization, it could not be detached and was retrieved.The procedure was completed with another coil from another lot.A total of eight (8) deltafill 18 coils were used.There was no report of any negative patient impact.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30915619) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission, is to include the additional event information received on (b)(6) 2023.[additional information]: on (b)(6) 2023, additional information was received.Indicating, that the complaint coil was successfully removed from the patient.It was not stretched when it was removed.And it was still attached to the delivery system, when it was removed from the patient.The replacement coil was another 12mm x 42cm deltafill 18, coil (dlf181242) from a different lot number.The same leonis mova microcatheter was used to complete the procedure.A pre-deployment electrical check was performed.E.1: initial reporter phone: (b)(6).The manufacturer will submit, a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 14-aug-2023.[additional information]: on 14-aug-2023, additional information was received.The information indicated that the patient is a japanese male.During the procedure, the fault light was seen.The control box was used with no anomalies.Upon pressing the power button, all lights illuminated; the green system ready light did illuminate and during the detachment cycle, the detachment light illuminated and the audible signal beep was heard.All connection appeared to fit properly without the application of excessive force.The procedure was delayed for approximately two (2) minutes.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.